Please help!

Hello my lovely ladies.

As many of you know, I have Endo and Pelvic Congestion Syndrome.

I originally tried 2 contraceptive pills and now I have the Mirena fitted. 

I really don't think that the coil suits me as I'm still in a lot of pain and am tired all of the time. I also recently found out that I have an infection which I've been on antibiotics for!

If this coil needs to be removed, what is the next stage for me on how to cope daily with my Endo and PCS? I'm 18 and really can't have a Hysterectomy (I know it's not advised a lot of the time with Endo but is more common with PCS apparently) 

Please comment any ideas or facts which you know which may help as I am so depressed all of the time due to the pain and the fatigue!

19 Replies

oldestnewest
  • Hi, so sorry to hear you're so young and suffering. I have endo and PCS too and am 35. No one has advised me to have a hysterectomy yet because I'd like kids soon but I know my consultant is very reluctant to do it anyway until everything else has been tried. I tried one combined pill post my laparoscopy to suppress symptoms and hated it so I'm now on my 3rd kind and so far it does seem better. Any way you could try a different kind of pill? How long have you had mirena for? X

  • Thanks so much for replying!

    I'm struggling so much with them both at the moment and really can't seem to stay positive :(

    I had Gederal and Rigevidon (twice but the first time was fine and second time was awful) and both seemed to make me worse!

    My consultant hasn't mentioned it either but it's just stories I've heard which have made me question what may happen.

    I really think I've lost hope in the pill as I'm still having to take Gederal while my Coil is trying to settle! I've only had it a month and how awful the pain is, it's making me want to rip it out myself! x

  • Aw bless you, your body Is getting a hammering a fake and real hormones at the moment and needs time to settle. Hopefully you can get the gederal finished soon so your body has less to adjust to. Either way, youre doing the right thing monitoring your pain and you should never tolerate it for long. Perhaps see How you are after getting rid of the gederal? 

  • It's such a pain at the moment!

    I've been told to stay on Gederal until July unfortunately but I've been emailing my consultant to see if he can check my coil soon as he's informed me it can cause abdominal bleeding.

    I've had to keep a pain diary and everything.

    At the moment the main problems are constant fatigue, constant need to urinate, low abdominal pain and low back pain, infection, bleeding and nausea! 

  • Sounds horrible and is very familiar. I once called my consultant's secretary in tears when I was in agony and the consultant made time to see me the next week and discussed an action plan. She probably thought I was a pest but I didn't care. There's always that option...

  • Aw! They can be so nice. Sounds like we're the lucky ones! My consultant is such a gem, he always makes sure to reply or see me if things aren't good.

  • Hi, is your consultant on the bsge list of specialist s and have you had surgery ??? 

  • Hello! How do I check if he is? I was at a Priory Hospital in Birmingham? 

    I have, I had a laparoscopy to diagnose and burn my endo, hyseroscopy and mirena insertion.

  • Look up the bsge list, and check, if he is not, ask your gp for a refferal to one near you, burning endo is not always ideal and excision in a bsge centre by a specialist is the gold standard of treatment, excision cuts the endo out from root, where as burning just shaves from top, and it's more likely to grow back quicker, 

    Where was your endo found???

  • Oh I'll have a look!

    He's a brilliant Gyno who specialises in Endo and Infertility- I went private.

    It was found in my pouch of douglas.

  • Hi Becca I had bad PCS so can really sympathise. I had endometrial ablation done and it made a massive difference. Lindle can probably explain it better than me and suggest where to go. Mine was under a Mr Lopez at Nuffield Guildford Hosp. It really helped with the deep dragging pain after sex. 😊

  • hi. i too have endo, adeno, and pcs. my consultant is telling me i need a hyster (think for the adeno) but from what i have read they dont remove the veins that cause pcs with a hyster. im no expert so im having to research the same myself. 

  • Can I ask you is pelvic congestion like a vein problem in pelvic region   If so does it effect your feet and legs 

  • Pelvic Congestion Syndrome is essentially Varicose Veins of the pelvis and can cause abdominal pain, pain and aching in the thighs and legs and is normally worse after standing after long periods of time x

  • Does it cause any swelling in the ankles and any spider veins and bulging veins in the feet or is it usually just in that one location reason I'm asking is because I have a swollen ankle with bulging veins sticking out with spider veins normally when I do stand I get achy on me feet and walking triggers pain in me legs everyday constant stops when I rest 

  • I personally don't have them but I think other people may. If it's more ankle based though, it sounds more like Varicose veins in the legs/calf rather than pelvis.

  • Hi Becca,

    I too didn't get on well with the Mirena coil, from what I understood it was meant to stop my periods and therefore the pain but it didn't stop my periods at all, in the end I had it taken out. They then tried me on zoladex injections and this eventually after a few months stopped my periods. It's not the nicest of treatments, the needle is very large and the side effects aren't great (these can be helped by taking HRT at the same time) but once you get used to it and are pain free I found it was worth doing.

    Hope you can get it sorted xxx

  • Hello! Thanks so much for replying to me.

    How long after you had the coil fit did you get it removed?

    What are the side effects?

    I'm glad that you've found something which helps you! xxx

  • I think it was about 6 months after from what I recall, I gave it a chance but it hadn't done anything so there was no point in having it.

    The side effects of zoladex for me were the menopausal symptoms, because it effectively makes your body think it is going through the menopause, so I had hot flashes etc. Once I started taking the HRT they then went but it took a few months for my body to adjust.

    I have recently come off the injections as my husband and I want to try for a baby, unfortunately the endo pain came back quickly so I am now booked in for more surgery.

    The zoladex did give me 4 years of relatively pain free time though so I would recommend trying it, I will certainly go back on it when the time is right. xxx

You may also like...